Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 52, NWS Honolulu, HI

November 20, 2012

NWS Honolulu, HI issued this small craft advisory at Nov 20, 2012, 8:15 AM HST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2012, 8:15 AM HST (18:15 UTC)
Expired
Nov 21, 2012, 3:30 AM HST
In force
19 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WHHW70 PHFO 201815
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
815 AM HST TUE NOV 20 2012


PHZ119>121-124-210715-
/O.NEW.PHFO.SC.Y.0052.121120T1815Z-121121T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND SOUTHEAST WATERS-
815 AM HST TUE NOV 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...EAST WINDS 20 TO 25
  KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

MORRISON
4 follow-up statements
153 
WHHW70 PHFO 201906 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
906 AM HST TUE NOV 20 2012

PHZ123-210815-
/O.EXA.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/
BIG ISLAND LEEWARD WATERS-
906 AM HST TUE NOV 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS AND SEAS...THROUGH TONIGHT...EAST WINDS 20 TO 25
  KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119>121-124-210815-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND SOUTHEAST WATERS-
906 AM HST TUE NOV 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH TONIGHT...EAST WINDS 20 TO 
  25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
316 
WHHW70 PHFO 210137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST TUE NOV 20 2012

PHZ119>121-123-124-211445-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
337 PM HST TUE NOV 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH TONIGHT...EAST WINDS 20 TO 25 KNOTS...
  WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
707 
WHHW70 PHFO 210725
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
925 PM HST TUE NOV 20 2012

PHZ119>121-123-124-211600-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
925 PM HST TUE NOV 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY. 

* WINDS AND SEAS...THROUGH WEDNESDAY MORNING...NORTHEAST WINDS 20
  TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
697 
WHHW70 PHFO 211330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED NOV 21 2012


PHZ119>121-123-124-211430-
/O.CAN.PHFO.SC.Y.0052.000000T0000Z-121121T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST WED NOV 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 4:00 AM HST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 20, 4:00 AM HST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST TUE NOV 20 2012

.SYNOPSIS...
HIGH PRESSURE NORTH OF HAWAII WILL DRIVE MODERATE TRADE WINDS AND
PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS THROUGH
WEDNESDAY. TRADES WILL WEAKEN WHILE SHOWERS WILL INCREASE BEGINNING
WEDNESDAY NIGHT DUE TO AN APPROACHING TROUGH FROM THE
WEST...PARTICULARLY FOR BIG ISLAND. LIGHT AND VARIABLE WINDS ARE
LIKELY FROM THURSDAY NIGHT INTO THE WEEKEND.

&&

.DISCUSSION...
INFRARED SATELLITE SHOWS A LARGE SWATH OF THICK MID / HIGH CLOUDS
THAT MOVED OVER THE HAWAIIAN ISLANDS DURING THE OVERNIGHT. THESE
CLOUDS ARE ASSOCIATED WITH A POOL OF MOISTURE THAT HAD GATHERED
SOUTHWEST OF HAWAII FROM DISSIPATED THUNDERSTORMS. THIS MOISTURE IS
PUSHING NORTHEAST OVER THE ISLANDS AIDED BY A JET STREAM OVER THE
STATE. MEANWHILE...AN UPPER LEVEL TROUGH FAR WEST-NORTHWEST OF THE
STATE IS APPROACHING AND STRENGTHENING. THE TROUGH IS INDUCING
LARGE-SCALE DYNAMIC FORCING ON THIS MOISTURE POOL AND BEGINNING TO
BUILD DOWN TO THE MIDLEVELS OF THE ATMOSPHERE. THIS HAS ALLOWED THE
CLOUDS TO THICKEN UP A BIT UPSTREAM. THESE CLOUDS WILL MAKE THEIR
WAY OVER THE ISLAND CHAIN...PARTICULARLY THE SOUTHERN HALF...FROM
NOW THROUGH THANKSGIVING.

THE MID / UPPER TROUGH WILL BE DIRECTLY SOUTHWEST OF THE ISLAND
CHAIN ON WEDNESDAY NIGHT AND THANKSGIVING DAY...AND WILL BRING A BIT
OF SHOWERS WITH IT OVER THE BIG ISLAND AND MAUI COUNTY BOTH PERIODS.
KAUAI AND OAHU WILL BE ON THE FRINGES OF THE MOISTURE PLUME...BUT
COULD STILL SEE A MODEST INCREASE IN SHOWERS DURING THIS TIME. THE
SHOWERS SHOULD BEGIN TO DECREASE THURSDAY NIGHT AS THE MOISTURE
MOVES AWAY TO THE EAST.

AT THE SURFACE...HIGH PRESSURE NORTH OF HAWAII IS CURRENTLY DRIVING
MODERATE TRADE WINDS. WIDELY SCATTERED SHOWERS ARE OBSERVED ON RADAR
THIS MORNING PRIMARILY IMPACTING WINDWARD SIDES OF THE ISLANDS.
RAINFALL AMOUNTS HAVE GENERALLY BEEN LIGHT SINCE MIDNIGHT AND EXPECT
THAT THE SHOWERS WILL BEGIN TO TAPER OFF BY THE MID-MORNING WITH THE
DIURNAL TREND. CLOUDY SKIES WILL HOWEVER BE PREVALENT.

A COLD FRONT IS LOCATED ABOUT 1050 MILES WEST-NORTHWEST OF
KAUAI...MOVING SLOWLY TO THE EAST. THIS SYSTEM WILL PUSH THE SURFACE
HIGH DRIVING OUR TRADE WINDS AWAY TO THE EAST ALLOWING THE GRADIENT
TO LOOSEN. THE TRADE WINDS WILL WEAKEN AS A RESULT AND VEER
SOUTHEASTERLY WEDNESDAY NIGHT. MODELS DEPICT A SURFACE LOW FORMING
ALONG THE FRONT BY THURSDAY...THEN SLIDING PAST HAWAII TO THE NORTH.
WINDS WILL WEAKEN FURTHER THURSDAY NIGHT INTO THE WEEKEND. LAND AND
SEA BREEZES WITH AFTERNOON CLOUDS AND SHOWERS OVER THE ISLANDS ARE
EXPECTED DURING THIS TIME...WITH CLEARING DURING THE OVERNIGHT HOURS.

&&

.AVIATION...
EXPECT VFR CONDITIONS FOR MOST ISLAND TERMINALS THROUGH THIS
AFTERNOON. HOWEVER...LOW CLD AND ISOL SHRA CARRIED BY THE LOW-LEVEL
TRADE WIND FLOW MAY PRODUCE BRIEF PERIODS OF MVFR ACROSS SOME
WINDWARD FACING SLOPES AND OVER THE HIGHER TERRAIN.

ALSO...CIRRUS CLOUDS MAY PRODUCE TEMPO LIGHT ICING CONDITIONS ACROSS
THE STATE IN THE LAYER BETWEEN 20KFT AND 26KT TODAY. OTHERWISE...NO
AIRMETS ARE IN EFFECT AS OF EARLY THIS MORNING.

&&

.MARINE...
MODERATE TRADE WINDS WILL PREVAIL TODAY...THEN WEAKENING ON
WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY IS NOT EXPECTED
THROUGH THE FORECAST PERIOD.

A SMALL BOOST IN THE NORTH SWELL IS EXPECTED LATE WEDNESDAY AND
THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...HOUSTON

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.